Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
felicity21

How long should i take doxycycline before i give up?

Recommended Posts

I got prescribed doxycycline 2 weeks and 2 days ago because of these 2 huge cysts i have on my face, i was also told to use BP 2.5% in the day and Differin at night. BUt my cysts are very nasty and red looking now and are exactly the same.

I'm also getting small spots on the left side of my mouth, some are small white heads, the others are just tiny flat red spots...not pimples.....ughhhh....

i dont know what to do about them? should i put BP on them? or will that just make them more irritated?

I just dont know if the doxycycline will work? so far its done nothing....does anyone know how long is a decent amount of time to give it?

i would hate to get worse than this, when all along i could have been on roaccuate....which my derm wont give me, if i have to find another derm who will then i will go looking....anyone in sydney know a derm who will prescribe it to me?

i have been on roaccutane 7 or 8 years ago, so thats why i feel these antibiotics are a waste of time

Share this post


Link to post
Share on other sites

I'm going to move this to the antibiotics subforum. =)

Personally, I would give the doxycycline a full month before you write it off, but you are right, they are a short term solution. I used doxy for 18 months (I don't recommend even though I had no negative side effects) and it kept my acne at bay but never cleared it. I would also recommend going off of it gradually. But it did limit my acne and kept my outbreaks from moderate to mild, which is where they have stayed since then (almost a year ago).

Share this post


Link to post
Share on other sites

It took like 2 months for it to start working for me, but then again it probably won't totally clear my acne. You gotta have patience though. 2 weeks is definitely not long enough. I would wait 6-8 weeks before discontinuing use.

Share this post


Link to post
Share on other sites

i am on week 5/6 and not on differin but epiduo but same with the doxy.

i am finding the same issue with whiteheads and bumps.

i don't know what to do either hun but i hear you!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×